Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 60, NWS Milwaukee, WI

July 16, 2016

NWS Milwaukee, WI issued this small craft advisory at Jul 16, 2016, 3:04 PM CDT. It took effect at Jul 17, 2016, 7:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2016, 3:04 PM CDT (20:04 UTC)
In effect from
Jul 17, 2016, 7:00 AM CDT
Expired
Jul 17, 2016, 9:16 PM CDT
In force
14 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

869 
WHUS73 KMKX 162004
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 PM CDT SAT JUL 16 2016

...GUSTY SOUTHWEST WINDS SUNDAY...

.A TIGHT PRESSURE GRADIENT WILL RESULT IN GUSTY SOUTHWEST WINDS
OVER THE NEARSHORE WATERS STARTING SUNDAY MORNING AND PERSISTING
THROUGH THE REST OF THE DAY. WIND GUSTS UP TO 30 KNOTS ARE
EXPECTED. WAVE HEIGHTS WILL MAINLY BE IN THE 3 TO 4 FEET
RANGE...WITH HIGHER WAVES NEAR 4 TO 6 FEET FROM SHEBOYGAN TO PORT
WASHINGTON.

LMZ643>646-170415-
/O.NEW.KMKX.SC.Y.0060.160717T1200Z-160718T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
304 PM CDT SAT JUL 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 1 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO
1 AM CDT MONDAY. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS...WITH GUSTS UP TO 30
  KNOTS SUNDAY MORNING AND AFTERNOON.

* WAVES: 3 TO 4 FEET...WITH LARGER WAVE HEIGHTS BETWEEN 4 AND 6
  FEET FROM SHEBOYGAN TO PORT WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JTS

WWW.WEATHER.GOV/MKX
6 follow-up statements
415 
WHUS73 KMKX 170222
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 PM CDT SAT JUL 16 2016

...BREEZY SOUTH TO SOUTHWEST WINDS SUNDAY...

.A TIGHT PRESSURE GRADIENT WILL RESULT IN GUSTY SOUTH TO SOUTHWEST
WINDS OVER THE NEARSHORE WATERS STARTING SUNDAY MORNING AND
PERSISTING THROUGH THE REST OF THE DAY. WIND GUSTS UP TO 25 KNOTS
ARE EXPECTED. WAVE HEIGHTS WILL MAINLY BE IN THE 2 TO 4 FEET
RANGE... WITH HIGHER WAVES OF 3 TO 5 FEET FROM SHEBOYGAN TO PORT
WASHINGTON.

LMZ643>646-171030-
/O.CON.KMKX.SC.Y.0060.160717T1200Z-160718T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
922 PM CDT SAT JUL 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO
1 AM CDT MONDAY...

* WINDS: SOUTHWEST WINDS 15 TO 20 KNOTS...WITH GUSTS UP TO 25 KNOTS
  SUNDAY MORNING AND AFTERNOON.

* WAVES: 2 TO 4 FEET...WITH LARGER WAVE HEIGHTS BETWEEN 3 AND 5 FEET
  FROM SHEBOYGAN TO PORT WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
255 
WHUS73 KMKX 170754
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 AM CDT SUN JUL 17 2016

...BREEZY SOUTH WINDS DEVELOPING THIS MORNING...

.A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT
WILL RESULT IN GUSTY SOUTH WINDS DEVELOPING THIS MORNING AND
CONTINUING INTO TONIGHT. GUSTS OF 25 TO 30 KNOTS ARE EXPECTED. 

THESE WINDS WILL CAUSE WAVES TO BUILD TO 2 TO 4 FEET...WITH
HIGHER WAVES OF 3 TO 5 FEET NORTH OF NORTH POINT LIGHT TO
SHEBOYGAN. THE WINDS AND WAVES WILL DIMINISH TONIGHT AS THE COLD
FRONT MOVES THROUGH THE REGION.

LMZ643>646-171600-
/O.CON.KMKX.SC.Y.0060.160717T1200Z-160718T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
254 AM CDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 1 AM CDT MONDAY...

* WINDS: SOUTH WINDS INCREASING TO 15 TO 20 KNOTS WITH GUSTS OF 25
  TO 30 KNOTS THIS MORNING CONTINUING THIS AFTERNOON. 

* WAVES: BUILDING TO 2 TO 4 FEET FROM NORTH POINT LIGHT SOUTH TO
  WINTHROP HARBOR...AND 3 TO 5 FEET NORTH OF NORTH POINT LIGHT TO
  SHEBOYGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
362 
WHUS73 KMKX 171429
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 AM CDT SUN JUL 17 2016

...GUSTY SOUTH WINDS AND HIGH WAVES THROUGH LATE AFTERNOON...

.A TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT
WILL RESULT IN GUSTY SOUTH WINDS THROUGH LATE AFTERNOON. GUSTS OF
25 TO 30 KNOTS ARE EXPECTED.

THESE WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 4 FEET...WITH
HIGHER WAVES OF 4 TO 6 FEET NORTH OF NORTH POINT LIGHT TO
SHEBOYGAN. THE WINDS AND WAVES WILL DIMINISH TONIGHT AS THE COLD
FRONT MOVES THROUGH THE REGION.

LMZ643-644-172230-
/O.CON.KMKX.SC.Y.0060.000000T0000Z-160718T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
929 AM CDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WINDS: SOUTH WINDS UP TO 30 KNOTS BECOMING 15 TO 20 KNOTS LATE IN
  THE AFTERNOON.

* WAVES: 3 TO 4 FEET BUILDING TO 4 TO 6 FEET BY NOON... THEN
  SUBSIDING TO 3 TO 4 FEET EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-172230-
/O.CON.KMKX.SC.Y.0060.000000T0000Z-160718T0600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
929 AM CDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WINDS: SOUTH WINDS INCREASING TO 15 TO 20 KNOTS WITH GUSTS OF 
  25 TO 30 KNOTS THIS MORNING CONTINUING THIS AFTERNOON. 

* WAVES: 3 TO 4 FEET SUBSIDING TO 2 TO 4 FEET LATE IN THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
754 
WHUS73 KMKX 171820 AAA
MWWMKX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
120 PM CDT SUN JUL 17 2016

...GUSTY SOUTHWEST WINDS THROUGH LATE AFTERNOON...

.A TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT
IS RESULTING IN GUSTY SOUTHWEST WINDS OVER THE NEARSHORE WATERS
THROUGH LATE AFTERNOON. GUSTS OF 25 TO 30 KNOTS ARE EXPECTED.

THESE WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 4 FEET...WITH
HIGHER WAVES OF 4 TO 6 FEET NORTH OF NORTH POINT LIGHT TO
SHEBOYGAN. THE WINDS AND WAVES WILL DIMINISH TONIGHT AS THE COLD
FRONT MOVES THROUGH THE REGION.

LMZ643-644-172230-
/O.CON.KMKX.SC.Y.0060.000000T0000Z-160718T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
120 PM CDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WINDS: SOUTHWEST 25 TO 30 KNOTS BECOMING 15 TO 20 KNOTS LATE IN
  THE AFTERNOON.

* WAVES: 4 TO 5 FEET SUBSIDING TO 3 TO 4 FEET EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-172230-
/O.CON.KMKX.SC.Y.0060.000000T0000Z-160718T0600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
120 PM CDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WINDS: SOUTHWEST 25 TO 30 KNOTS BECOMING 15 TO 20 KNOTS LATE IN
  THE AFTERNOON

* WAVES: 3 TO 4 FEET SUBSIDING TO 2 TO 4 FEET LATE IN THE 
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
948 
WHUS73 KMKX 172017
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT SUN JUL 17 2016

...GUSTY SOUTHWEST WINDS THROUGH LATE AFTERNOON...

.A TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT IS
RESULTING IN GUSTY SOUTHWEST WINDS OVER THE NEARSHORE WATERS
THROUGH LATE AFTERNOON. THESE WINDS ARE CAUSING HIGH WAVES OF 3
TO 5 FEET. THE WINDS AND WAVES WILL DIMINISH THIS EVENING AS THE
COLD FRONT MOVES THROUGH THE REGION.

LMZ643-644-180300-
/O.EXT.KMKX.SC.Y.0060.000000T0000Z-160718T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
317 PM CDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS DIMINISHING TO 15 TO 20 KNOTS BY
  EARLY EVENING.

* WAVES: 4 TO 5 FEET SUBSIDING TO 3 TO 4 FEET EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-180300-
/O.EXT.KMKX.SC.Y.0060.000000T0000Z-160718T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
317 PM CDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS DIMINISHING TO 15 TO 20 KNOTS
  LATE IN THE AFTERNOON.

* WAVES: 3 TO 4 FEET SUBSIDING TO 2 TO 4 FEET LATE IN THE 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
361 
WHUS73 KMKX 180216
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
916 PM CDT SUN JUL 17 2016

...WINDS AND WAVES DIMINISHING OVER THE NEARSHORE WATERS...

.MARINE WEATHER AND WAVE OBSERVATIONS HAVE SHOWN A DECREASE 
IN WESTERLY WINDS AND WAVE HEIGHTS THIS EVENING. LIGHT WINDS AND
LOW WAVE HEIGHTS ARE EXPECTED FOR THE EARLY PORTION OF THE WEEK. 

LMZ643>646-180330-
/O.CAN.KMKX.SC.Y.0060.000000T0000Z-160718T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
916 PM CDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVE HEIGHTS HAVE BEEN DIMINISHING THIS EVENING. WEST
WINDS OF 10 TO 15 KNOTS WITH 1 TO 3 FOOT WAVE HEIGHTS ARE EXPECTED
THE REMAINDER OF THE EVENING...WITH LESSENING WINDS AND WAVES
CONTINUING THROUGH THE NIGHT. 

$$
WWW.WEATHER.GOV/MKX
MG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 16, 11:42 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 16, 11:42 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1142 AM CDT SAT JUL 16 2016

.UPDATE...

High pressure over the Great Lakes region is resulting in mostly
sunny skies and quiet weather across southern Wisconsin today. High
temperatures are on track to reach the upper 70s inland. A lake
breeze will keep temps cooler in the lower to mid 70s near Lake
Michigan.

A weak shortwave trough crossing Lake Superior this afternoon could
lead to a few showers with a few rumbles of thunder in the north
half of Wisconsin. Kept the slight chance mention for Marquette and
Green Lake counties.

&&

.AVIATION/18Z TAFS/...

SCT to BKN cumulus clouds with bases between 3500 and 5000 feet
developed across southern WI late this morning. Expect these to thin
out later this afternoon with better mixing. A lake breeze will
shift winds to the southeast at MKE and ENW by early afternoon.

Showers and storms developing in the Dakotas this afternoon will
track through MN and be weakening as they reach western WI early
Sunday morning. Showers and thunderstorms will be possible across
south central WI through Sunday morning. These could produce MVFR or
lower ceilings and visibilities within heavier showers.

Another round of thundestorms is expected to develop somewhere
between eastern IA, southeast MN, and western WI Sunday afternoon.
These will track through southern WI and/or northern IL through
Sunday evening and could be severe.

&&

.MARINE...

South winds will increase to 10 to 15 knots this afternoon. The
winds will settle down temporarily this evening. However south winds
will begin to increase late tonight into Sunday ahead of an
approaching low pressure system and front. A surge of warm air ahead
of these systems may bring a period of tstorms to the near shore
waters Sunday morning, with more storms possible later in the day.
Gusty south winds and building waves on Sunday are looking more
likely to reach Small Craft Advisory levels as well.

&&

.PREV DISCUSSION... /Issued 337 AM CDT SAT JUL 16 2016/

TODAY AND TONIGHT...Forecast Confidence Is Medium.

Light boundary layer winds and cool temperatures within a degree
or two of the dew point will result in patchy shallow fog early
this morning. The fog will burn off quickly after 12z. Lingering
thermal trof and mid-level moisture and weak instability may
trigger a few more showers and isolated aftn t-storms over mainly
central WI today. These may brush the Berlin and Westfield areas
but should remain brief and light. The threat will diminish during
the afternoon, as the column warms and the deeper rh moves off to
the northeast.

A warmer day is expected with more sunshine, helping push
temperatures well into the 70s to around 80 in the west. A period
of sct-bkn cu is likely this morning into the early aftn. A lake
breeze will develop this morning, keeping areas near Lake Michigan
a few degrees cooler in the afternoon.

The protective high pressure ridge will move off to the east
tonight, as low pressure troffing strengthens across the northern
plains. Increasing low level winds ahead of this trof will result
in a surge of warm air and atmospheric moisture after midnight
tonight across the tri-state area. While the focus of the low
level jet will be farther north, enough elevated instability and
moisture advection is expected farther south to result in an
increasing chance for convection late tonight across the western
CWA. Expected elevated instability looks marginal for supporting
strong storms at this point prior to 12z.

SUNDAY THROUGH MONDAY NIGHT...Forecast Confidence Is Medium.

Main issue Sunday into Sunday night will be how convection will
evolve across the region, and the severe weather possibilities.
Synoptic models are showing two possible areas of convection for
Sunday morning, one moving through northern Wisconsin, and the
other through either southern Wisconsin or northern Illinois. A
good feed of warm and moist air via the low level jet should help
these convective areas along into the morning hours.

Mesoscale models show a more singular area of convection moving
east into western Wisconsin, then sliding southeast through the
rest of the state in the late morning and early afternoon. GFS has
more elevated CAPE than the NAM for this first round Sunday
morning, though both have fairly robust deep layer bulk shear
values. Cannot rule out some strong or severe storms during this
time. Continued the likely POPs for Sunday morning into early
afternoon.

Second round of convection would be along and ahead of the
southeastward moving cold front for late Sunday afternoon into
Sunday evening. The synoptic models seem to have more QPF over
northern Illinois Sunday evening, with the NAM fairly dry.

The NAMNest and WRF/NMM mesoscale models suggest convection
developing either in far southeast Minnesota/northeast Iowa and
shifting through southwest and south central Wisconsin. Others are
further north or south with the best convection. Certainly some
uncertainty here with how things will evolve. A lot will depend on
if airmass can recover from first round of storms, and if a decent
500 mb shortwave trough can move through the region. It stays well
north of the area on the latest model runs. Backed off on POPs
somewhat for the afternoon in parts of the area with the
uncertainty.

Severe weather is possible Sunday afternoon and evening, with
robust deep layer bulk shear and building mean layer CAPE,
assuming airmass recovery takes place. Heavy rainfall is possible
Sunday into Sunday evening, with relatively high precipitable
water values and several warm rain process parameters favorable.
Does not look as if training storms will be an issue at this time,
with cells expected to be moving at a decent clip through the
area. We can use some rain as well, given the recent dry spell
across the area.

After cold front moves through Sunday evening, cooler and less
humid air pushes into the area for later Sunday night into Monday.
High pressure moving southeast into the region Monday night will
maintain quiet weather and less humid conditions.

TUESDAY THROUGH FRIDAY...Forecast Confidence Is Medium.

GFS/ECMWF show high pressure moving east of the region Tuesday
into Tuesday night. It looks like this period will remain dry at
this time, with return flow staying just west of the area.

Steady warm air advection then develops Wednesday into Friday
across the region, as the 500 mb ridge axis flattens out across
the region. This should bring very warm and humid conditions back
into the region, especially for Thursday and Friday. Highs could
reach the lower 90s across most of the area, with heat index
values reaching 100 or a bit higher across portions of the area.
This will be mentioned in the Hazardous Weather Outlook for now,
and worth keeping an eye on for later in the week.

Chances for showers and thunderstorms will exist Wednesday into
Wednesday night, with models showing some signal for warm air
advection precipitation. Kept POPs on lower end for now, with some
disagreement among the models with timing and placement of
features. May see more/higher POPs added in later forecasts
toward the end of the week, if models continue to show warm air
advection related QPF.

AVIATION/12Z TAFS/...

A period of light fog will affect some TAF sites early this
morning, except KMKE, however the fog should burn off quickly
after 11-12z. Expect a period of sct to potentially briefly bkn cu
to develop this morning, due to lingering thermal trof aloft.
Should turn mostly few-sct in the aftn, as lingering mid-level
moisture begins to move off to the northeast.

Thickening clouds should develop later tonight across southern WI,
as strong moisture advection begins. Tstorms may affect KMSN
after 10z or so, with a period of storms looking more likely over
eastern TAF sites between 12z and 18z.

MARINE...

Light winds will turn onshore later this morning, after 14z or
so. Wind speeds will increase slightly after the direction turns
onshore, perhaps to 10 to 15 knots this afternoon. The winds will
settle down at least temporarily this evening.

However, south winds will begin to increase late tonight into
Sunday ahead of an approaching low pressure system and front. A
surge of warm air ahead of these systems will likely bring a
period of tstorms to the nearshore waters Sunday morning, with
more storms possible later in the day. Gusty south winds and
building waves on Sunday are looking more likely to reach Small
Craft Advisory levels as well.

BEACHES...

A pleasant day at Lake Michigan beaches is expected today,
however on onshore breeze will keep the air temperature a little
cooler, mostly in the upper 60s to middle 70s. Wave heights will
remain 1 to 2 feet today at the beach.

Stronger south winds are expected on Sunday, resulting in higher
wave heights. Wave heights may rise to between 3 and 5 feet at
some beaches, resulting in a high swim risk at Lake Michigan
beaches, especially north of Milwaukee from Port Washington to
Sheboygan.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

UPDATE...MRC
TODAY/TONIGHT AND AVIATION/MARINE...MBK
Sunday THROUGH Friday...Wood
Hazardous weather outlook, Jul 16, 4:02 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 AM CDT SAT JUL 16 2016

WIZ046-047-051-052-056>060-062>072-170915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
402 AM CDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT TONIGHT. AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE TONIGHT WEST AND
SOUTHWEST OF MADISON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY SUNDAY MORNING...WITH THE CHANCE FOR
STORMS CONTINUING SUNDAY AFTERNOON AND NIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ON SUNDAY.

GUSTY SOUTH WINDS AND BUILDING WAVES MAY RESULT IN DANGEROUS
CURRENTS AND A HIGH SWIM RISK AT LAKE MICHIGAN BEACHES ON SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY.

OTHERWISE, HOT AND HUMID AIR IS EXPECTED TO SETTLE INTO SOUTHERN
WISCONSIN LATER NEXT WEEK. DAYTIME HEAT INDEX VALUES MAY RISE TO
BETWEEN 95 AND 105 ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY INTO SUNDAY NIGHT.

LMZ643>646-170915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
402 AM CDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY SOUTH WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS ON
SUNDAY AND SUNDAY NIGHT.

THUNDERSTORMS ARE LIKELY SUNDAY MORNING...WITH THE CHANCE FOR
STORMS CONTINUING SUNDAY AFTERNOON AND NIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ON SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 2:47 PM CDTBeach Hazards StatementMKXOzaukee, Sheboygan24 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.